Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 97, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 25, 2009, 3:28 PM EDT for Citrus County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2009, 3:28 PM EDT (19:28 UTC)
- Expired
- Aug 25, 2009, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Citrus County, FL
The radar
The Tampa radar (KTBW), 128 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:13 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 25, 1:13 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 113 PM EDT TUE AUG 25 2009 .SHORT TERM...(TONIGHT - THURSDAY)...THE DRY AIRMASS OF YESTERDAY IS JUST A MEMORY AT THIS POINT AS TROPICAL MOISTURE HAS RETURNED TO CENTRAL FLORIDA WITH DEWPOINTS BACK INTO THE MIDDLE AND UPPER 70S. TYPICAL DIURNAL CONVECTION ON THE SOUTHEAST FLOW WILL CONTINUE THROUGH THE AFTERNOON AND EVENTUALLY INTERACT WITH THE WEST COAST SEABREEZE. WITH THIS IN MIND HAVE LEFT SCATTERED MENTION IN THROUGH 03Z IN THE WESTERN COASTAL AREAS. OTHERWISE CLEARING CONDITIONS WILL OCCUR TONIGHT WITH H5 RIDGING BUILDING EASTWARD INTO THE AREA AND PUSHING THE UPPER LOW ACROSS THE LOWER MISSISSIPPI VALLEY FARTHER WEST. TEMPERATURES TONIGHT WILL BE A TYPICAL MIDDLE TO UPPER 70S COASTAL AREAS AND LOW 70S INLAND. FOR WEDNESDAY THE FLOW WILL REMAIN EASTERLY BUT THE QUESTION WILL BECOME HOW MUCH IMPACT THE TROPICAL WAVE CURRENTLY NORTH OF PUERTO RICO WILL HAVE ON OUR WIND FIELDS. IF THE NAM IS TO BE BELIEVED...IT WILL CAUSE THE LOW LEVEL FLOW TO TURN NORTHEASTERLY DURING THE DAY ON WEDNESDAY. 0-6KM WINDS INDICATE THIS CHANGE WHILE OUR MID AND UPPER LEVEL WINDS WILL STAY SOUTH TO SOUTHWESTERLY AS THE UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY STILL EXERTS A MINOR INFLUENCE ON OUR WEATHER. BETWEEN THIS TROPICAL SYSTEM AND THE UPPER LOW WILL BE SOME RIDGING RIGHT OVERHEAD AND THIS MAY VERY WELL PROVIDE SUBSIDENCE TO INHIBIT CONVECTIVE DEVELOPMENT A BIT WEDNESDAY. SO WILL JUST STICK WITH OUR 40 POPS FOR NOW AND NOT INCREASE DESPITE THE HIGH PWATS AOA 2 INCHES. BY THURSDAY THE TROPICAL SYSTEM WILL CONTINUE THE NORTHEAST FLOW BUT THE SOUTHWEST FLOW ALOFT WILL STRENGTHEN AS THE UPPER LOW DRIFTS EAST OUT OF THE MISSISSIPPI VALLEY. THE UPPER AND LOWER LEVEL WIND FIELDS WILL BE IN DIRECT OPPOSITION AND THE 0-6KM MEAN WIND APPROACHES 0. THUS WILL HAVE TO MAINTAIN CONCERN FOR HEAVY RAINFALL IN NEAR STATIONARY CELLS IN AN ENVIRONMENT WITH PWATS NEAR 2.25 INCHES. TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR NORMAL WITH DAILY CONVECTION AND SEABREEZES GOVERNING DAILY HIGHS. .LONG TERM...THURSDAY NIGHT - TUESDAY)...MAIN FEATURE OF INTEREST WILL BE THE TROPICAL WAVE FORECAST TO AT LEAST APPROACH THE U.S. COASTLINE TOWARD THE WEEKEND. THE ECMWF...GFS AND NAM ALL SHOW SOME DEVELOPMENT OF THE WAVE...BUT THE ECMWF HAS TRENDED WEAKER NOW WITH THIS SYSTEM. A WEAKER SYSTEM WILL MOVE MORE TO THE WEST AS IT GETS STEERED PRIMARILY BY THE WEAK SURFACE RIDGE OVER THE ATLANTIC. A STRONGER SYSTEM...AS SHOWN BY THE GFS...WOULD TURN MORE TO THE NORTHWEST EARLIER IN RESPONSE TO A WEAKNESS IN THE RIDGE AND THE UPPER-LEVEL TROUGH OVER THE SOUTHEASTERN U.S. THE NAM IS MORE OR LESS A COMPROMISE BETWEEN THE TWO MODELS...SHOWING A WELL DEFINED CLOSED SYSTEM MOVING NORTHWARD OFF THE CAROLINA COAST ON FRIDAY. REGARDLESS...EACH MODEL KEEPS THE SYSTEM EAST OF FLORIDA WITH LITTLE TO NO IMPACT ON OUR WEATHER. WE COULD SEE A DECREASE IN OUR AFTERNOON THUNDERSTORMS ONE DAY BETWEEN FRIDAY AND SUNDAY IF THE SYSTEM COMES CLOSE ENOUGH TO PUT OUR REGION IN THE SUBSIDENCE ON THE BACK SIDE. THE BEST COURSE OF ACTION FOR NOW WOULD BE TO STAY CLOSE TO CLIMO FOR RAIN CHANCES...OR BASICALLY IN THE 40 TO 50 PERCENT CHANCE RANGE. TEMPERATURES WILL REMAIN NEAR CLIMO THROUGH THE PERIOD. && .AVIATION...SEA BREEZE IS PINNED ON THE COAST AND MAY NOT MAKE MUCH PROGRESS INLAND THIS AFTERNOON. EXPECT MAINLY VFR BUT WITH A PERIOD OF MVFR/IFR POSSIBLE NEAR SEA BREEZE THUNDERSTORMS THIS AFTERNOON... AND AGAIN WEDNESDAY AFTERNOON AT ALL TERMINALS. && .MARINE...SEAS WILL REMAIN AT THREE FEET OR LESS AND WINDS WILL STAY AT OR BELOW 10 KNOTS DURING THE NEXT SEVERAL DAYS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR OVER THE WATERS EACH DAY. NO MARINE CONCERNS ARE EXPECTED AT THIS TIME. && .FIRE WEATHER...NO FIRE WEATHER HIGHLIGHTS OR CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 91 77 91 / 30 40 20 60 FMY 74 92 75 91 / 20 40 20 60 GIF 74 92 75 93 / 20 40 20 50 SRQ 74 92 75 90 / 30 40 20 60 BKV 71 92 73 92 / 20 40 20 50 SPG 79 91 80 91 / 30 40 20 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...35/JOHNSON LONG TERM/AVIATION...63/JILLSON
Hazardous weather outlook, Aug 25, 4:48 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 448 AM EDT TUE AUG 25 2009 FLZ039-042-043-048>052-055>057-060>062-065-252100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 448 AM EDT TUE AUG 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... DEEP LAYER MOISTURE WILL ADVECT BACK OVER WEST CENTRAL FLORIDA TODAY WITH AN INCREASE IN AREAL COVERAGE OF AFTERNOON THUNDERSTORMS. A FEW STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED PULSE SEVERE THUNDERSTORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. MAIN THREAT WILL BE WIND GUSTS TO 40 MPH...LOCALLY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. CANT RULE OUT AN ISOLATED PULSE SEVERE THUNDERSTORM EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Aug 25, 3:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 PM EDT TUE AUG 25 2009
FLZ042-048-251945-
HERNANDO-CITRUS-
315 PM EDT TUE AUG 25 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CITRUS AND WESTERN
HERNANDO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS...
MOVING NORTH AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING
CHASSAHOWITZKA...BEVERLY HILLS...BROOKSVILLE AND HOMOSASSA SPRINGS
...UNTIL 345 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT DEADLY LIGHTNING IS
OCCURRING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2901 8267 2901 8239 2844 8229 2847 8263
2849 8266 2868 8264
TIME...MOT...LOC 1914Z 182DEG 5KT 2866 8252
22The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:15 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 30 min |
| Aug 25, 3:33 PM EDT | Special Marine Warning | TBW | 42 min | |
| Aug 25, 3:56 PM EDT | Special Weather Statement | TBW | Pasco | 49 min |
| Aug 25, 4:21 PM EDT | Special Weather Statement | TBW | Levy | 39 min |
| Aug 25, 4:27 PM EDT | Special Weather Statement | TBW | Hillsborough | 48 min |
| Aug 25, 4:39 PM EDT | Special Weather Statement | TBW | Sumter | 51 min |
| Aug 25, 4:41 PM EDT | Special Weather Statement | TBW | Pinellas | 34 min |
| Aug 25, 4:50 PM EDT | Special Weather Statement | TBW | Hillsborough | 55 min |
| Aug 25, 5:15 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 2 hr |
| Aug 25, 5:31 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Aug 25, 5:48 PM EDT | Special Weather Statement | TBW | Polk | 42 min |
| Aug 25, 7:35 PM EDT | Special Marine Warning | TBW | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.